Alert archive / Minnesota / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 28, 2017, 6:52 PM CDT for 5 counties in Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 6:52 PM CDT (23:52 UTC)
- Expired
- May 28, 2017, 7:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
Counties Brown County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
566
WWUS83 KMPX 282352
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
652 PM CDT SUN MAY 28 2017
MNZ057>059-065>067-074-075-083-290030-
Brown-Blue
Earth-McLeod-Kandiyohi-Sibley-Renville-Meeker-Wright-Nicollet-
652 PM CDT SUN MAY 28 2017
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHWESTERN
WRIGHT...MEEKER... SIBLEY...MCLEOD...CENTRAL BROWN...NORTHWESTERN
BLUE EARTH... SOUTHEASTERN KANDIYOHI...EASTERN RENVILLE AND NICOLLET
COUNTIES...
At 652 PM CDT, radar indicated strong showers were located along a
line extending from near Grove City to near Cobden. Movement was
east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
showers.
Locations impacted include...
Hutchinson, New Ulm, Litchfield, Glencoe, Sleepy Eye, Cokato,
Winsted, Gaylord, Arlington, Howard Lake, Lester Prairie and Dassel.
This includes the following highways...
U.S. Highway 12 between mile markers 87 and 128.
U.S. Highway 14 between mile markers 80 and 122.
U.S. Highway 212 between mile markers 86 and 125.
LAT...LON 4424 9490 4428 9489 4428 9486 4446 9487
4521 9477 4512 9398 4417 9415
TIME...MOT...LOC 2352Z 266DEG 46KT 4519 9468 4429 9480
$$
ETAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 28, 6:52 PM CDT, 0 minutes earlier.
Area forecast discussion, May 28, 6:52 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 652 PM CDT Sun May 28 2017 .UPDATE...For 00z Aviation discussion below && .SHORT TERM...(This evening through Monday) Issued at 340 PM CDT Sun May 28 2017 The main forecast concern is the extent of areal coverage this evening as most of the shower/thunderstorm activity in central Minnesota was diurnally driven. However, a more concentrated area of showers and embedded thunderstorms that was associated with an upper level disturbance in northern North Dakota, may allow for the activity to continue through the evening in portions of west central southwest/south central Minnesota /although weaker than currently indicated on radar/. Still believe that even this activity will decrease some due to the typical loss of daytime heating. Will leave a low chance in this area, with most areas in central/southern Minnesota, as well as west central Wisconsin having the precipitation ending by 9 pm to midnight. Tomorrow weather will have more cloud cover and a continued chance of isolated/scattered showers, especially closer to the upper low which will slowly move from northern Minnesota, into northern Wisconsin. Temperatures will reflect the denser cloud cover with highs only rising into the upper 50s to lower 60s. Normal high temperatures for late May are in the low to mid 70s. .LONG TERM...(Monday night through Sunday) Issued at 340 PM CDT Sun May 28 2017 Coverage of the shower activity will begin to decrease Monday night, and especially Tuesday as the area of low pressure and instability moves further east of the region. Temperatures on Tuesday could be similar to Monday as the core of the coldest air moves overhead. As with previous forecast discussions, high pressure will build across the area Tuesday night, and into Wednesday. Once this high pressure system moves off to the southeast, winds will shift to the south. This will set the stage for warmer conditions by the end of the week. Models have continued to support a warm front near the Iowa/Minnesota border Thursday afternoon/Friday morning. Elevated instability and a low level jet associated with this front, will likely develop an area of showers and thunderstorms, especially in far southern Minnesota. This is also where the higher precipitation chances remain. The upper level pattern remains conducive for an upper level ridge to slowly move eastward across the northern plains by the end of the week. There remains some model differences /past model runs/ in the placement and strength of this upper level ridge by this weekend. Therefore confidence in the forecast past Friday is low, especially considering the spread in model solutions in terms of frontal position over the weekend. The best forecast is continue with low chances of precipitation and hold onto temperatures near normal with highs in the 70s. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 653 PM CDT Sun May 28 2017 Scattered showers with gusty winds will be possible this evening. Clouds scatter out a bit in the wake of the showers, but then MVFR stratus builds in around/shortly after daybreak Monday. Scattered showers will redevelop Monday, especially for the afternoon. Wind gusts will subside overnight then pick up again on Monday from the west, with gusts to between 25 and 30 knots becoming common by afternoon. KMSP... Scattered showers will be possibly through dusk, which may produce gusty winds (to 50 mph) and small hail. Some scattering of the clouds this eve, but fairly confident in the arrival of MVFR cigs around daybreak Monday. Scattered showers develop Monday, especially during the afternoon. /OUTLOOK FOR KMSP/ Tue...VFR. Isolated MVFR/-SHRA possible. Wind NW 10-20 kts. Wed...VFR. Wind NW 5-10 kts. Thu...VFR. Wind S 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...JLT AVIATION...LS
Hazardous weather outlook, May 28, 4:20 PM CDT, 2 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 420 PM CDT Sun May 28 2017 MNZ054>058-064>069-073>077-082>085-091>093-292130- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown-Nicollet- Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- 420 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are possible on Monday afternoon and again on Thursday across southern Minnesota. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>053-059>063-070-078-WIZ014>016-023>028-292130- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-Dakota-Goodhue-Polk-Barron-Rusk-St. Croix-Pierce-Dunn- Pepin-Chippewa-Eau Claire- 420 PM CDT Sun May 28 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southeast Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight Isolated thunderstorms will develop this afternoon. Areal coverage will be higher north of Interstate 94. Some of the stronger storms may produce small hail and wind gusts to around 50 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, May 28, 6:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM NON-TSTM WND GST 2 SE CLEARWATER 45.39N 94.03W
05/28/2017 M53 MPH WRIGHT MN MESONET
MESONET STATION MN017, CLEARWATER 1SE.
&&
LSLocal storm report, May 28, 6:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM NON-TSTM WND GST 3 WNW BENSON 45.33N 95.66W
05/28/2017 M59 MPH SWIFT MN AWOS
AWOS STATION BBB, BENSON AP.
0553 PM NON-TSTM WND GST 3 E ALBERTA 45.57N 95.99W
05/28/2017 M54 MPH STEVENS MN AWOS
AWOS STATION MOX, MORRIS AP.
0534 PM NON-TSTM WND GST 2 NNE APPLETON 45.23N 96.00W
05/28/2017 M53 MPH SWIFT MN AWOS
AWOS STATION AQP, APPLETON AP.
0404 PM NON-TSTM WND GST 1 WSW DAYTON 45.23N 93.54W
05/28/2017 M50 MPH WRIGHT MN MESONET
MESONET STATION C5776, ROGERS 2NNE.
0320 PM NON-TSTM WND GST 2 SE CLEARWATER 45.39N 94.03W
05/28/2017 M53 MPH WRIGHT MN MESONET
MESONET STATION MN017, CLEARWATER 1SE.
&&Special weather statement, May 28, 6:24 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
624 PM CDT SUN MAY 28 2017
MNZ060-068-069-290000-
Hennepin-Carver-Scott-
624 PM CDT SUN MAY 28 2017
...STRONG SHOWERS WITH GUSTY WINDS WILL AFFECT SOUTHWESTERN
HENNEPIN...NORTHEASTERN SCOTT AND NORTHEASTERN CARVER COUNTIES...
At 623 PM CDT, an area of strong showers was located over
Minnetrista, or 16 miles southeast of Buffalo, moving southeast at
40 mph.
Wind gusts of 50 to 55 mph are possible with these showers.
Locations impacted include...
Bloomington, Eden Prairie, Minnetonka, Edina, Shakopee, Savage,
Chaska, Chanhassen, Prior Lake, Mound, Orono and Victoria.
LAT...LON 4497 9391 4498 9389 4498 9377 4503 9376
4484 9327 4471 9348
TIME...MOT...LOC 2323Z 298DEG 34KT 4496 9373
ETALocal storm report, May 28, 6:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
643 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND DMG 2 N LONG PRAIRIE 46.01N 94.86W
05/28/2017 TODD MN TRAINED SPOTTER
SPOTTER REPORTED A 4" DIAMETER TREE DOWN.
&&
ETASpecial weather statement, May 28, 6:49 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
649 PM CDT SUN MAY 28 2017
MNZ043-049>051-058-059-290030-
Benton-Sherburne-Morrison-Stearns-Meeker-Wright-
649 PM CDT SUN MAY 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WRIGHT...NORTHERN
MEEKER...BENTON...NORTHWESTERN SHERBURNE...STEARNS AND SOUTH CENTRAL
MORRISON COUNTIES...
At 648 PM CDT, strong thunderstorms were located 15 miles west of
St. Cloud, moving southeast at 50 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with
these storms.
Locations impacted include...
St. Cloud, Sauk Rapids, St. Joseph, Cold Spring, Collegeville,
Annandale, Foley, Albany, Rockville, Paynesville and Maple Lake.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 140 and 184.
U.S. Highway 10 in Minnesota between mile markers 156 and 191.
LAT...LON 4582 9389 4512 9398 4521 9476 4541 9477
4577 9469 4578 9442 4584 9438
TIME...MOT...LOC 2348Z 298DEG 45KT 4558 9452
ETASpecial weather statement, May 28, 6:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
652 PM CDT SUN MAY 28 2017
MNZ057>059-065>067-074-075-083-290030-
Brown-Blue
Earth-McLeod-Kandiyohi-Sibley-Renville-Meeker-Wright-Nicollet-
652 PM CDT SUN MAY 28 2017
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHWESTERN
WRIGHT...MEEKER... SIBLEY...MCLEOD...CENTRAL BROWN...NORTHWESTERN
BLUE EARTH... SOUTHEASTERN KANDIYOHI...EASTERN RENVILLE AND NICOLLET
COUNTIES...
At 652 PM CDT, radar indicated strong showers were located along a
line extending from near Grove City to near Cobden. Movement was
east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
showers.
Locations impacted include...
Hutchinson, New Ulm, Litchfield, Glencoe, Sleepy Eye, Cokato,
Winsted, Gaylord, Arlington, Howard Lake, Lester Prairie and Dassel.
This includes the following highways...
U.S. Highway 12 between mile markers 87 and 128.
U.S. Highway 14 between mile markers 80 and 122.
U.S. Highway 212 between mile markers 86 and 125.
LAT...LON 4424 9490 4428 9489 4428 9486 4446 9487
4521 9477 4512 9398 4417 9415
TIME...MOT...LOC 2352Z 266DEG 46KT 4519 9468 4429 9480
ETAThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:13 PM CDT | Special Weather Statement | MPX | Chisago, Isanti | 47 min |
| May 28, 4:23 PM CDT | Special Weather Statement | MPX | Ramsey | 22 min |
| May 28, 5:47 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Kandiyohi, Pope, Renville | 58 min |
| May 28, 6:07 PM CDT | Special Weather Statement | MPX | Kanabec | 53 min |
| May 28, 6:24 PM CDT | Special Weather Statement | MPX | Carver | 36 min |
| May 28, 6:31 PM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 29 min |
| May 28, 6:49 PM CDT | Special Weather Statement | MPX | Benton, Stearns | 41 min |
Nearby
Special Weather Statements in Minnesota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.